It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Birth Control Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-22-2010, 12:02 AM   #1
Newbie
(male)
 
Join Date: Sep 2010
Location: Nottinghamshire
Posts: 1
beard HB User
Unhappy Contraceptive pill may be ruining our relationship

Hi,

I know it's probably strange for a guy to be posting this kind of subject up here, and i don't know whether this is the right place to post it, but I feel i have nowhere else to turn anymore.

My girlfriend who i have been with for a year now and love more than i can say, has been on a new contraceptive pill for around 6 months now after her last one was giving her dry skin complaints, and straight away I noticed a huge difference in her mood.

At first I thought maybe it was something i'm doing wrong and have tried to be an even more caring boyfriend, but her moods just seemed to get worse, and i'm worried that she just isn't the ray of sunshine she was just several months ago. I started to think it was the new pill, when i noticed that she seemed a lot happier with me during her week off it every month. and she has been having many of the symptoms that have been mentioned on many threads around the net including: Bloatedness, nausea, almost non-existant libido, weight gain (which she has been complaining about, although she's still the most beautiful girl in the world to me), unpredictable mood changes and lethargy etc.

My friend who is female, seems to think it may be Microgynon that she has been perscribed as she has heard many horror stories about it and the symptoms sound very similar.

It Pains me so much to see her going through all this and I wish i could just make her feel as happy as she used to.

I've tried to talk to her about changing the pill she is taking, as she is not happy with the idea of implants, coils or injections for different reasons, or even me taking the responsibility completely, but every time i mention the pill effecting her, she tells me that it's just a "man" thing to think that it's the contraceptive effecting her moods and actions such and that i'm being sexist.

I love my girlfriend to pieces, but I fear that if this carries on, I may lose her just because of a small tablet and a few misunderstood words on my part.

Is there any advice that anyone can give as to how i can approach the subject and have a talk with her, without ending up with a broken nose? Or any other alternatives that she may find more appealing?

Thank you for giving the long time it would have taken to read this.

Regards

J

 
Sponsors Lightbulb
   
Old 12-06-2010, 01:30 PM   #2
Newbie
(female)
 
Join Date: Dec 2010
Location: london
Posts: 2
julia1541 HB User
Re: Contraceptive pill may be ruining our relationship

Maybe you could get one of her friend's to talk to her about it? She might be more willing to talk about it if she didn't think it was a 'man thing'. Or maybe mention to her about going for a pill check up? My friend was having a lot of problems with her pill before she changed so she just asked the doctor if she could go on a different one and it worked fine. She might be reluctant to do so, but again, maybe ask one of her friends to mention it? I'm pretty sure that when you switch pills you have to go for a check up anyway to make sure everything's ok (which, evidently it's not).

Try not to worry too much though, seems like you're being very considerate and everything, so I'm sure she wouldn't end things because of modd swings and such.

 
Old 12-06-2010, 06:12 PM   #3
Senior Veteran
(female)
 
Join Date: Aug 2005
Posts: 5,485
tUrRrRa HB UsertUrRrRa HB UsertUrRrRa HB UsertUrRrRa HB UsertUrRrRa HB UsertUrRrRa HB UsertUrRrRa HB UsertUrRrRa HB UsertUrRrRa HB UsertUrRrRa HB User
Re: Contraceptive pill may be ruining our relationship

She can definitely try a DIFFERENT birth control pill, if she is willing to give it a try. You can always take a different approach and since you said she gets nausea and bloated, etc... maybe say a friend of yours has a girlfriend that had the same thing happen and switched pills and has been feeling a million times better. Just something to get her interested! Many people have a lot of side effects with the pill, but will do great on a different pill. Each one is a little different than the next. I know if I were getting side effects, I'd be talking to my doctor about switching pills! Luckily I do very well on mine and do not get any side effects. In fact, I get migraines and the pill has helped prevent them by taking it three months straight at a time before taking a week of placebo pills. Sounds like the opposite for your girlfriend! I take Yasmin... but I've read of many BAD stories about my pill. What works great for me might not work at all for the next person. Your girlfriend might want to try one that is lower in hormones, or different hormones. The ones I hear the MOST side effects about are ones like ortho tri cyclen or others where the level of hormones varies (with mine, every "active" pill is the same).

If all else fails, I hope one of her friends can talk to her about it too. I'm sure this is hard for you and it can't be fun for your girlfriend either. It would benefit everyone for her to try something new, because it isn't worth feeling that way. But yeah, she definitely does not need to switch to an entire new birth control method. Just a new pill should help! Best of luck!!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Effect of diarrhea over an hour after taking contraceptive pill? glitter123 Women's Health 0 11-16-2008 04:16 PM
Vaginal Contraceptive Gel CamaroDude988 Pregnancy-Teen 6 04-11-2008 01:10 PM
risks of taking contraceptive pill while pregnant ndp Pregnancy-Teen 1 08-29-2007 11:56 AM
changing contraceptive pill due to epilepsy medication emma_mumto1 Epilepsy 5 07-12-2007 07:18 PM
having to change contraceptive pill due to epilepsy emma_mumto1 Birth Control 0 05-04-2007 12:41 AM

Tags
alternative birth control options, relationship problems, the pill



Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Kszan (36), KREgirl09 (6), lorileamc (5), Princesa (5), Titchou (3), Seraph (3), Remod (3), janewhite1 (2), Chantal6 (2), writeleft (2)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (905), Titchou (848), janewhite1 (823), Gabriel (759), ladybud (754), midwest1 (669), sammy64 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 09:12 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!